alternate dose on alternate days

Hello ,I am still not feeling well,I am increasing dose of thyroxine from 100 mcg a day to 125 mcg daily.

I did take 125 mcg for 4 days and felt awful, hot flushing was the worst problem,so just increasing slowly 100mcg one day and 125mcg the next ,trouble is I start feeling better the day I take a 100mcg and awful on the day I take 125 mcg.

I feel tired sick and have terrible hot flushes all day,low mood.I do not know why this is and am deeply worried as going back to work next week after nearly 6 months off ,I do not know how I am going to cope.

11 Replies

oldestnewest
  • I am not medically qualified but if you are feeling worse with an increase than on the lower dose. I would just take the lower dose for a while longer especially as you are going back to work you want to feel a little better.

    How long have you been taking levothyroxine?

  • I have taken it for 11 yrs,have hashimotos but went hyper 6 months ago I dropped from 150 mcg daily to 100mcg one day and 75 the next ,now crawling back up ,was on 100mcg for 5 weeks ,felt a little better but then worse,dr said to try 125 mcg daily .My last TSH was 1.99 it is going up despite increase in thyroxineI.Feel very hot and flushed.

  • Do you know your most recent blood test results? If so you can post them here hopefully someone will be able to advise you.

    Has your GP or endo told you to move onto 125mcg? If you are feeling fine on 100mcg could you not just stick with 100mcg? What would happen if you tried the 125mcg every third day?

    Hopefully someone will have a better suggestion but try and post your test results.

  • I have hashimotos but went hyper 6 months ago I dropped from 150 mcg daily to 100mcg one day and 75 the next ,now crawling back up ,was on 100mcg for 5 weeks ,felt a little better but then worse,dr said to try 125 mcg daily .My last TSH was 1.99 it is going up despite increase in thyroxineI.Feel very hot and flushed.

  • Sounds like Shaws says below that you might need a bit of T3 too to sort you out. Hope you can get sorted out soon, I can almost feel your panic about feeling worse just as you are having to return to work.

  • I assume one tablet is 100mcg and another is 25mcg. You could maybe half the 25mcg and take 112.5. It could also be that levo doesn't suit you but you can look into that later. Also, is there a chance the GP may add 10mcg of T3 to your 100mcg T4 as that may help.

    Dr Toft said in an article in Pulse Online (you can get a copy for your GP):-

    Even while taking the slightly higher dose of levothyroxine a handful of patients continue to complain that a sense of wellbeing has not been restored. A trial of levothyroxine and tri-iodothyronine is not unreasonable. The dose of levothyroxine should be reduced by 50µg daily and tri iodothyronine in a dose of 10µg (half a tablet) daily added.

  • Thanks for this ,I am thinking about going on Armour when and if I get stable again.

  • When you say your meds were reduced because you were 'hyper'. Do you mean you felt over-stimulated with fast heartbeat, hot etc. or did the GP reduce dose due only to your TSH result.

  • Hi I Suddenly started feeling very jittery, hands shaking ,feeling I was falling off the edge of a cliff,waking at night feeling I was going to die,extreme exhaustion ,loose bowels,feeling dreadful,never felt like that in my life .

    TSH was 0.01 t4 26 , TSH never been that low.

    GP dropped my thyroxine to 100mcg one day 75mcg the next, from 150mcg.

    It tooks weeks to stop feeling jittery,but now feel low mood ,hair falling out extreme lethargy.Slowly increasing thyroxine ,feel a bit better for a while then worse.Raising to 125mcg one day 100mcg the next ,need to go up to 125mcg a day.

    My TSH now 1.99 and has risen despite increasing thyroxine to 100mcg a day.

    Why do I feel so hot and flushed ,I feel I cannot raise my dose as I feel worse when I do,but I feel I need to raise dose as never been on such a low dose.

    I do not know why I went hyper in the first place.

    Thankyou for your help

  • Maybe levothyroxine isn't agreeing with your body. It isn't synergistic with the human body. See below:-

    stopthethyroidmadness.com/2...

  • It may settle out before next week, I have had that up and down feeling in the past and it gradually settles out if it's the right dose. If it doesn't settle out then I would guess it's too much, and time for another test to check.

You may also like...